MAUDE Adverse Event Report: PIONEER SURGICAL (D.B.A. RTI SURGICAL) PIONEER SURGICAL QUANTUM MIS CANNULATED SYSTEM, BACFUSE STANDARD PLATE, 16MM; SPINOUS PROCESS FUSION PLATE

PIONEER SURGICAL (D.B.A. RTI SURGICAL) PIONEER SURGICAL QUANTUM MIS CANNULATED SYSTEM, BACFUSE STANDARD PLATE, 16MM; SPINOUS PROCESS FUSION PLATE
Model Number 83-00-16
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was discarded by the hospital and will not be returned or evaluation.A dhr review was conducted and confirms the device met manufacturing specification prior to shipping from rti surgical facility.The distributor failed to review inventory to remove any expired products from the hospital.
 
Event or Problem Description
It was reported to rti surgical on (b)(6) 2021 that during a surgery performed on (b)(6) 2021, the surgeon implanted a bacfuse device and then immediately explanted it after realizing that the device was past its expiration date.A new device within it's validated sterility parameters was then implanted.

Brand Name
PIONEER SURGICAL QUANTUM MIS CANNULATED SYSTEM, BACFUSE STANDARD PLATE, 16MM
Common Device Name
SPINOUS PROCESS FUSION PLATE
Manufacturer (Section D)
PIONEER SURGICAL (D.B.A. RTI SURGICAL)
375 river park circle
marquette MI 49855
MDR Report Key12233983
Report Number1833824-2021-00044
Device Sequence Number3670466
Product Code KWP
UDI-Device Identifier00846468047740
UDI-Public(01)00846468047740(17)201022(10)227521
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K110367
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/22/2020
Device Model Number83-00-16
Device Catalogue Number83-00-16
Device Lot Number227521
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2021
Initial Report FDA Received Date07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;